Hail, Clarke
- When
- May 27, 3:40 PM CST to 3:42 PM CST
- Where
- Clarke County, Jackson
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.517, -87.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 27, 2:30 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 330 PM CDT SUN MAY 27 2001 SERIES OF S/W IN NORTHWEST FLOW ALOFT PASSING OVER CWA THROUGH TUESDAY WITH BEST CHANCES OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON ON MEMORIAL DAY. BOTH ETA AND AVN HAVE A STRONG SHORTWAVE APPROACHING THE CWA EARLY MONDAY AFTERNOON. THE COMBINATION OF INCREASING INSTABILITY AND PRECIPITABLE WATER...AND THE INTERACTION OF THE S/W WITH A WELL DEVELOPED SEA BREEZE AND LEFTOVER OUTFLOW BOUNDARIES...WILL LEAD TO SOME DECENT CHANCES OF PRECIPITATION. WILL BUMP UP POPS TO LIKELY (60 PERCENT) FOR MONDAY ACROSS THE CWA...EXCEPT 40 PERCENT IN MORE STABLE MARINE ENVIRONMENT ALONG THE COAST. EXTENDED...H5 LOW CONTINUES TO LIFT NORTHEAST AWAY FROM CONUS AS NORTHWEST FLOW ALOFT TRANSITIONS TO ZONAL FLOW AFTER MIDWEEK. A CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE LEFT IN THE EXTENDED AS A SERIES OF SHORTWAVES WILL TRAVERSE THE REGION THROUGH NEXT WEEKEND...BUT WITH LESSER MOISTURE TO WORK WITH. WILL KEEP TEMPERATURES VERY CLOSE TO CLIMATE NORMS. MARINE...SOUTHWEST WINDS CONTINUING AT 10 TO 15 KNOTS MAX WITH NO ADVISORY CRITERIA BEING MET THROUGH EXTENDED. SCATTERED SHOWERS OR THUNDERSTORMS OFFSHORE MONDAY EVENING/NIGHT...EXCEPT NUMEROUS OVER MOBILE BAY. FIRE..AFTERNOON RH WILL REMAIN ABOVE WATCH/WARNING CRITERIA AS ONSHORE FLOW PERSISTS AND CLOUDS/PRECIPITATION CHANCES INCREASE ON MONDAY. PRELIMINARY NUMBERS... MOB TB 070/083 069/087 070 22264 PNS BB 071/084 072/086 073 22243 DTS BB 073/082 072/084 072 22243 GZH TB 066/082 066/085 064 22464 2R0 TB 065/082 065/086 065 22464 61A TB 064/083 063/0*84 064 22464 /22 .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-280300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1210 PM CDT SUN MAY 27 2001 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA... THIS SUNDAY AFTERNOON...A WEAK FRONTAL ZONE EXTENDS EAST-WEST ACROSS CENTRAL ALABAMA AND MISSISSIPPI. THIS FRONT WILL SERVE TO AID IN THE INITIATION OF SHOWERS AND THUNDERSTORMS BY EARLY AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT...ALTHOUGH THE OCCURRENCE OF LARGE HAIL ON AN EXTREMELY ISOLATED BASIS CANNOT BE RULED OUT. THE LATEST SATELLITE AND RADAR OBSERVATION TRENDS AROUND NOON SHOW DEVELOPING THUNDERSTORMS FROM JUST SOUTHEAST OF JACKSON, MS EAST OVER TO NEAR WAYNE COUNTY MISSISSIPPI. THESE STORMS ARE EXPECTED TO PRODUCE RAIN-COOLED OUTFLOWS THAT WILL SAG SOUTHWARD DURING THE AFTERNOON AND INITIATE THE EXPECTED THUNDERSTORMS. THE PRIMARY THREAT AREA THIS AFTERNOON FOR SEVERE THUNDERSTORMS WILL BE MAINLY TO THE NORTH OF A LINE FROM HATTIESBURG,MS EAST OVER TO TO CHATOM,AL...EVERGREEN,AL AND THEN FURTHER EAST TO 30 MILES NORTH OF ANADALUSIA,AL. CLOSER TO THE COAST...THE SEA-BREEZE IS EXPECTED TO BE THE MAIN FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. AS THE ATMOSPHERIC INSTABILITY WILL BE FAR LESS ALONG THE COASTAL COUNTIES OF NW FLORIDA AND SOUTH ALABAMA THIS AFTERNOON...WIND GUSTS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS (IE.. < 58 MPH). SINCE THE EXPECTED SEVERE WEATHER IS EXPECTED TO BE ON AN ISOLATED BASIS...ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS SHOULD NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245035.